Alert archive / Florida / River Flood Warnings in 2021
River Flood Warning 26, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this river flood warning at Sep 9, 2021, 9:22 PM EDT for Citrus County, Levy County, Florida. It took effect at Sep 11, 2021, 8:00 AM EDT. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2021, 9:22 PM EDT (01:22 UTC)
- In effect from
- Sep 11, 2021, 8:00 AM EDT
- Expired
- Sep 11, 2021, 11:27 AM EDT
- In force
- 3 hr
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Citrus County, FL, Levy County, FL
The radar
The Tampa radar (KTBW), 147 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Withlacoochee River at US 41 Dunnellon (in NAVD88) (DNLF1). The gauge peaked at 28.84 ft at Sep 10, 2021, 7:00 AM EDT.
- Action stage
- 28 ft
- Minor stage
- 28.2 ft
- Moderate stage
- 29.2 ft
- Major stage
- 30.2 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02313200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
938
WGUS42 KTBW 100122
FLWTBW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tampa Bay Ruskin FL
922 PM EDT Thu Sep 9 2021
...The National Weather Service in Tampa Bay Ruskin FL has issued a
Flood Warning for the following rivers in Florida...
Withlacoochee At US 41 Dunnellon affecting Citrus and Levy
Counties.
For the Withlacoochee...including US 41 Dunnellon...Minor flooding
is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued Friday morning at 1000 AM EDT.
&&
FLC017-075-101330-
/O.NEW.KTBW.FL.W.0026.210911T1200Z-000000T0000Z/
/DNLF1.1.ER.210911T1200Z.210911T1200Z.000000T0000Z.NO/
922 PM EDT Thu Sep 9 2021
The National Weather Service in Tampa Bay Ruskin has issued a
* Flood Warning for
the Withlacoochee At US 41 Dunnellon.
* From Saturday morning until further notice.
* At 8:45 PM EDT Thursday the stage was 28.8 feet.
* Flood stage is 29.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage
Saturday morning and continue rising to 29.0 feet Saturday
morning. Additional rises are possible thereafter.
* Impact...At 29.0 feet, Docks and boat ramps flood.
* Flood History...This crest compares to a previous crest of 29.0
feet on 10/02/1979.
&&
Fld Observed Forecasts (8 pm EDT)
Location Stg Stg Day/Time Fri Sat Sun Mon Tue
Withlacoochee
US 41 Dunnello 29.0 28.8 Thu 8 pm 28.9 29.0 29.0 29.0 28.9
&&
LAT...LON 2898 8244 2902 8248 2909 8244 2907 8237
$$
TBW3 follow-up statements
934
WGUS82 KTBW 101457
FLSTBW
Flood Statement
National Weather Service Tampa Bay Ruskin FL
1057 AM EDT Fri Sep 10 2021
...The Flood Warning is extended for the following rivers in
Florida...
Withlacoochee At US 41 Dunnellon affecting Citrus and Levy
Counties.
.After heavy rains associated with Tropical Storm Mindy deposited
additional rainfall in the Withlacoochee River basin, water levels
have risen along the river At US 41 Dunnellon. With the flow
remaining conducive for additional rainfall, water levels are
expected to reach flood stage overnight tonight.
For the Withlacoochee...including US 41 Dunnellon...Minor flooding
is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 1100 PM EDT.
&&
FLC017-075-110300-
/O.EXT.KTBW.FL.W.0026.210911T0600Z-000000T0000Z/
/DNLF1.1.ER.210911T0600Z.210911T0600Z.000000T0000Z.NO/
1057 AM EDT Fri Sep 10 2021
...The Flood Warning is now in effect until further notice...
The Flood Warning continues for
the Withlacoochee At US 41 Dunnellon.
* From late tonight until further notice.
* At 9:45 AM EDT Friday the stage was 28.8 feet.
* Flood stage is 29.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage just
after midnight tonight and continue rising to 29.0 feet just after
midnight tonight. Additional rises are possible thereafter.
* Impact...At 29.0 feet, Docks and boat ramps flood.
* Flood History...This crest compares to a previous crest of 29.0
feet on 10/02/1979.
&&
Fld Observed Forecasts (8 am EDT)
Location Stg Stg Day/Time Sat Sun Mon Tue Wed
Withlacoochee
US 41 Dunnello 29.0 28.8 Fri 9 am 29.0 29.0 29.0 28.9 28.9
&&
LAT...LON 2898 8244 2902 8248 2909 8244 2907 8237
$$
TBW913
WGUS82 KTBW 110124
FLSTBW
Flood Statement
National Weather Service Tampa Bay Ruskin FL
924 PM EDT Fri Sep 10 2021
...The Flood Warning is extended for the following rivers in
Florida...
Withlacoochee At US 41 Dunnellon affecting Citrus and Levy
Counties.
.Heavy rainfall over the last couple of days will cause the
Withlacoochee River at Dunnellon to rise above flood stage over the
weekend.
For the Withlacoochee...including US 301 Trilby, Croom, SR 200
Holder, US 41 Dunnellon...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
The next statement will be issued Saturday morning at 1000 AM EDT.
&&
FLC017-075-111400-
/O.EXT.KTBW.FL.W.0026.210912T0600Z-000000T0000Z/
/DNLF1.1.ER.210912T0600Z.210912T0600Z.000000T0000Z.NO/
924 PM EDT Fri Sep 10 2021
...The Flood Warning is now in effect until further notice...
The Flood Warning continues for
the Withlacoochee At US 41 Dunnellon.
* From late Saturday night until further notice.
* At 8:45 PM EDT Friday the stage was 28.8 feet.
* Flood stage is 29.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early
Sunday morning and continue rising to 29.0 feet early Sunday
morning. Additional rises are possible thereafter.
* Impact...At 29.0 feet, Docks and boat ramps flood.
* Flood History...This crest compares to a previous crest of 29.0
feet on 10/02/1979.
&&
Fld Observed Forecasts (8 pm EDT)
Location Stg Stg Day/Time Sat Sun Mon Tue Wed
Withlacoochee
US 41 Dunnello 29.0 28.8 Fri 8 pm 28.9 29.0 29.0 28.9 28.8
&&
LAT...LON 2898 8244 2902 8248 2909 8244 2907 8237
$$
TBW384
WGUS82 KTBW 111527
FLSTBW
Flood Statement
National Weather Service Tampa Bay Ruskin FL
1127 AM EDT Sat Sep 11 2021
...The Flood Warning is cancelled for the following rivers in
Florida...
Withlacoochee At US 41 Dunnellon affecting Citrus and Levy
Counties.
FLC017-075-111630-
/O.CAN.KTBW.FL.W.0026.210912T0600Z-210911T1527Z/
/DNLF1.1.ER.210912T0600Z.210912T0600Z.000000T0000Z.NO/
1127 AM EDT Sat Sep 11 2021
...The Flood Warning for the Withlacoochee At US 41 Dunnellon has
been cancelled...
The Flood Warning is cancelled for
the Withlacoochee At US 41 Dunnellon.
* At 10:45 AM EDT Saturday the stage was 28.7 feet.
* Flood stage is 29.0 feet.
* Forecast...The river is expected to remain steady below flood
stage at 28.8 feet.
&&
Fld Observed Forecasts (2 pm EDT)
Location Stg Stg Day/Time Sun Mon Tue Wed Thu
Withlacoochee
US 41 Dunnello 29.0 28.7 Sat 10 am 28.8 28.8 28.8 28.7 MSG
&&
LAT...LON 2898 8244 2902 8248 2909 8244 2907 8237
$$
TBWWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this river flood warning went out at Sep 9, 8:02 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Sep 9, 8:02 PM EDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
802 PM EDT Thu Sep 9 2021
.DISCUSSION...
During the next 24 hours: A mid level trough extends down the
eastern states to the northeast Gulf of Mexico and northern FL.
Ridging aloft Cuba and the Bahamas sprawls across southern FL. At
the surface a trough off the southeast US coast stretches across
north FL and along the northern Gulf coast. Atlantic high
pressure reaches across southern FL to the southeast Gulf of
Mexico...with an axis residing near the Florida Keys. These
features maintain deep southwest to west flow...on the robust
side overnight then diminishing Fri...with abundant moisture.
Model PWAT values run 1.8 to around 2 inches.
The afternoon convection...while gusty at times with locally
heavy rain...was generally well behaved and has now wound down
for the most part. However a few broken bands of showers continue
across the Nature Coast and offshore...expect these to persist
overnight with some off and on showers. Daytime heating Fri will
result in some thunderstorms forming in the late morning or early
afternoon. The southwest or west flow will push the storms inland
with an increase in coverage during the afternoon. The current
forecasts look good but will make minor adjustments in the near
term to better show ongoing conditions.
The elevated seas and swells on the Gulf which created a high
risk of currents are now decreasing and will allow the high risk
of rip current to expire this evening.
&&
.AVIATION...
10/00Z-11/00Z. Have opted for prevailing VFR with FEW-SCT CU/CB and
SCT-BKN mid and high clouds. Left over bands of SHRA will continue
to sweep across the terminals with on and off VCSH overnight then
VCTS AFT 16Z. SW and W winds lighten tonight then increase Fri AOB
09KT...helping to nudge afternoon convection east of most of the
terminals.
&&
.MARINE...
Winds/seas no more than 15 knots/3 feet through the period although
locally higher in and near showers and storms. A weak trough across
northern FL dissipates late Fri as high pressure from the Atlantic
continues in the south. After the trough is gone the high pressure
lifts north across the state...with westerly flow becoming easterly.
&&
.Preliminary Point Temps/PoPs...
TPA 79 90 77 91 / 40 40 20 50
FMY 77 92 76 93 / 10 20 10 50
GIF 75 91 75 91 / 20 60 10 60
SRQ 77 88 76 90 / 30 40 20 40
BKV 73 90 72 91 / 40 40 20 50
SPG 79 89 78 90 / 40 50 20 40
&&
Sea Breeze Thunderstorm Regime For Tomorrow: 4
For Additional Information On Sea Breeze Regimes go to the link below
https://www.weather.gov/tbw/ThunderstormClimatology
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 10 PM EDT this evening for Coastal
Hillsborough-Coastal Manatee-Coastal Sarasota-Pinellas.
Gulf waters...None.
&&
DISCUSSION/AVIATION/MARINE...09/Rude
UPPER AIR...13/Oglesby
DECISION SUPPORT...13/OglesbyIn the hours before
Special weather statement, Sep 9, 3:27 PM EDT, 5 hours 55 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
327 PM EDT Thu Sep 9 2021
FLZ056-061-255-092015-
DeSoto FL-Inland Manatee FL-Hardee FL-
327 PM EDT Thu Sep 9 2021
...A strong thunderstorm will impact portions of Hardee, east central
Manatee and north central DeSoto Counties through 415 PM EDT...
At 326 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Ona, or 15 miles west of Wauchula, moving east at 20
mph.
HAZARD...Winds of 40 to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wauchula, Ona, Zolfo Springs, Myakka Head, Limestone, Brownville and
Gardner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2739 8219 2760 8211 2760 8166 2724 8177
TIME...MOT...LOC 1926Z 284DEG 18KT 2750 8206
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TBWLocal storm report, Sep 9, 4:41 PM EDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
441 PM EDT THU SEP 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM TSTM WND GST 8 SE SAINT PETERSBURG 27.66N 82.59W
09/09/2021 M46 MPH GMZ830 FL MESONET
MESONET STATION MTBF1 8 SE SAINT PETERSBURG.
&&Local storm report, Sep 9, 4:42 PM EDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
442 PM EDT THU SEP 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 AM TSTM WND GST 4 NNW BELLEAIR 27.99N 82.83W
09/09/2021 M42 MPH PINELLAS FL MESONET
MESONET STATION FW1789 CLEARWATER BEACH.
&&The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 3:56 PM EDT | Special Weather Statement | TBW | Levy | 34 min |
Nearby
River Flood Warnings in Florida, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.